Palmoplantar pustular psoriasis induced by adalimumab: a case report and literature review

Immunotherapy. 2015;7(7):717-20. doi: 10.2217/imt.15.45. Epub 2015 Aug 7.

Abstract

TNF-α inhibitors (anti-TNF-α) are agents increasingly used in the treatment of rheumatic diseases resistant to classical disease-modifying treatment and they provide significant improvement of disease activity. However, these agents have many cutaneous side effects including psoriasis. Numerous reports of the induction or worsening of psoriasis in patients treated with TNF antagonists indicate that this is not a rare phenomenon. In this study, we present a patient with ankylosing spondylitis who developed palmoplantar pustular psoriasis after receiving anti-TNF-α therapy for 4 months.

Keywords: TNF-α inhibitors; adalimumab; anti-TNF-α drugs; palmoplantar pustular psoriasis.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Adalimumab / administration & dosage
  • Adalimumab / adverse effects*
  • Adult
  • Female
  • Humans
  • Psoriasis / chemically induced*
  • Psoriasis / pathology
  • Spondylitis, Ankylosing / drug therapy*
  • Spondylitis, Ankylosing / pathology
  • Tumor Necrosis Factor-alpha / antagonists & inhibitors

Substances

  • Tumor Necrosis Factor-alpha
  • Adalimumab